Alert archive / Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 55, NWS Charleston, WV

July 28, 2022McDowell County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this flash flood warning at Jul 28, 2022, 2:41 AM EDT for McDowell County, West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2022, 2:41 AM EDT (06:41 UTC)
Expired
Jul 28, 2022, 5:45 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV

The radar

The Jackson,KY radar (KJKL), 123 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:00 AM EDTFLASH FLOODClintwood, VALIBRARY REPORTED FLOODED WITH STANDING WATER INSIDE.
Jul 28, 5:12 AM EDTFLASH FLOOD2 W Clintwood, VADICKENSON COUNTY 911 DISPATCH ADVISED THERE ARE MULTIPLE REPORTS OF FLASH FLOODING ON DICKENSON HIGHWAY AND COEBURN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 139 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted.

139 
WGUS51 KRLX 280641
FFWRLX
VAC027-051-WVC047-280945-
/O.NEW.KRLX.FF.W.0055.220728T0641Z-220728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
241 AM EDT Thu Jul 28 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southern Buchanan County in southwestern Virginia...
  Dickenson County in southwestern Virginia...
  Central McDowell County in southern West Virginia...

* Until 545 AM EDT.

* At 241 AM EDT, Doppler radar indicated showers and thunderstorms 
  producing heavy rain across the warned area. Between 1 and 2 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1 inch are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Welch, Clintwood, Davenport, Gary, War, Trammel, Clinchco, 
  Oakwood, Nora, McClure, Cucumber, Coalwood and Elbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3718 8235 3719 8214 3723 8197 3727 8165
      3743 8175 3743 8154 3736 8151 3720 8167
      3724 8174 3720 8176 3717 8186 3713 8191
      3712 8201 3705 8204 3704 8217 3696 8235
      3702 8248 3713 8255 3721 8254

FLASH FLOOD...RADAR INDICATED

$$

RPY
1 follow-up statement
499 
WGUS71 KRLX 280937
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
537 AM EDT Thu Jul 28 2022

VAC027-051-WVC047-280947-
/O.EXP.KRLX.FF.W.0055.000000T0000Z-220728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-McDowell WV-
537 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 545 AM EDT EARLY THIS MORNING 
FOR SOUTHERN BUCHANAN, DICKENSON AND CENTRAL MCDOWELL COUNTIES...

Flood waters are receding. However, addition rainfall is moving back 
into the region. Additional flash flood warnings may be needed later 
this morning.

Motorist should continue to exercise caution as water or debris may 
remain on roadways. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1000 PM EDT Friday for 
portions of northeast Kentucky, southeast Ohio, southwest Virginia 
and West Virginia.

LAT...LON 3718 8235 3719 8214 3723 8197 3727 8165
      3743 8175 3743 8154 3736 8151 3720 8167
      3724 8174 3720 8176 3717 8186 3713 8191
      3712 8201 3705 8204 3704 8217 3696 8235
      3702 8248 3713 8255 3721 8254

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:44 AM EDT, 57 minutes earlier.

Area forecast discussion, Jul 28, 1:44 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
144 AM EDT Thu Jul 28 2022

.SYNOPSIS...
A frontal boundary will remain nearby into Thursday, with
another front moving through on Friday. Rounds of showers and
thunderstorms will provide for a threat of flooding.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1040 PM Wednesday...

Forecast on track. Despite a dearth of convection developing up
north, the forecast falls back on track with southern band of
showers and thunderstorms reaching into northeast WV.

The heavy precipitation discussion out of WPC for Kentucky and
WV issued 803 PM and valid until 200 AM overnight is
illustrative in depicting factors leading to the potential for
heavy rainfall, including PW values up around 2 inches, loss of
heating compensated by even higher PW values and elevated
instability upstream, and mean layer flow aligned to the
associated low level prefrontal trough axis across Kentucky and
north-central WV resulting in training and backbuilding. So
far, most of the heavier action has remained more upstream,
southwest of the Tug Fork, in Kentucky.

As of 810 PM Wednesday...

Adjusted PoPs to reflect current trends and near term
guidance. In the wake of the line os showers and thunderstorms
that exited east of the area early this evening, two more lines
of showers and thunderstorms were entering the area, one from
the northwest and the other across the south. Both lines are
likely to impact the area tonight, and may congeal across areas
south and east of the Ohio River overnight tonight, including
areas where 3 to 5 inches of rain have fallen just since
Tuesday. The Flash Flood Watch continues.

As of 149 PM Wednesday...

Latest radar mosaic shows showers and thunderstorms continue to
push across the forecast area. Models suggest these storms will
push east with a relative lull in the activity until another
area of storms push across the region tonight into early
Thursday. During the afternoon hours on Thursday, would not be
surprised to see dry weather across portions of SE OH. Have
followed this thinking for this portion of the forecast.

Additional heavy rain falling across saturated or nearly
saturated ground could continue to result in flooding issues and
with this in mind, will not make any changes to the current
flood watch with no changes.

With some breaks possible in the clouds Thursday afternoon
mainly across our northern counties, afternoon readings should
be in the low to mid 80s across the lowlands with 70s and even a
few 60s across the higher elevations.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
As of 245 PM Wednesday...

Periods of heavy rain will remain a risk Thursday night into
Friday as the front initially lingers to the Thursday night. It
will push through our region on Friday before exiting early
Saturday. Flash flooding will remain possible with any heavy
showers and thunderstorms until the front pushes through.
Rounds of showers are possible throughout the weekend in our
southern counties as the front lingers just south of the CWA,
while northern counties will see drier weather starting Friday
night. Lingering cloud cover will stay throughout the duration
of the short term. Dewpoints may start to drop in the north
behind the front Friday night, but will likely still stay in the
60s for most of the area.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 150 PM Wednesday...

Dry weather looks to continue across most of the area initially
as high pressure remains spread across the Midwest, with just
some chance POPs across the far southern part of the CWA due to
uncertainty on just how far south the cold front pushes. The
drier air will also allow for Saturday and Sunday morning lows
to be in the low to mid 60s for most, with 50s in the mountains.
As the high slides off to the east early next week, precip
chances will increase as we bring SW'ly flow back to the area by
later Sunday or Sunday night. The front to the south lifts back
north as a warm front Sunday night or Monday, with likely and
even widespread rain expected. Beyond that there's quite a bit
of disagreement on if/when the next boundary may push into or
through the area. However, the bulk of guidance does show a
broad trough over the Great Lakes and Central Appalachians
during this time, so we opted to stick with the National Blend's
likely POPs on Tuesday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 140 AM Thursday...

Showers and thunderstorms continues to stream into the southern
half of the area early this morning as well as through the
northeast WV mountains. Elsewhere, MVFR ceilings have begun to
overspread some of the terminals with further deterioration to
IFR expected heading into the predawn hours. The combination of
convection and lowered ceilings will inflict sub-VFR conditions
at all TAF sites overnight, with the potential for AMDs if rapid
changes impede on the general forecast.

Blanketed stratus will begin to lift and thin out after
sunrise, but precipitation chances are unlikely to waiver
initially as moisture continues to stream in from the southwest.
A small window of reprieve may transpire late this morning
before scattered showers and thunderstorms ramp back up for the
afternoon. Attempted to reflect this trend with this current
issuance, with refinement to timing more likely with future
forecast packages.

Another round of more organized showers and thunderstorms
encroaches overnight Thursday into the end of the work week,
bringing forth additional nuisances to flight conditions.

Winds remain generally light out of the southwest outside of
strong convection early this morning. Could see a slight uptick
in afternoon wind conditions, particularly over the higher
terrain.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent of sub-VFR CIGs/VIS may vary amid
timing of of showers/storms through the period.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                        THU 07/28/22
UTC 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
EDT 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
CRW CONSISTENCY  H    H    H    M    H    H    H    H    M    M    M    H
HTS CONSISTENCY  H    M    H    H    M    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    L    M    H    H    H
EKN CONSISTENCY  H    H    H    H    L    L    M    M    H    H    H    H
PKB CONSISTENCY  H    M    H    M    M    M    H    H    M    H    H    H
CKB CONSISTENCY  M    H    M    H    H    M    H    H    H    H    M    H

AFTER 06Z FRIDAY...
IFR in rounds of showers and thunderstorms, and possible
overnight/early morning fog and stratus, into Friday. IFR in
early morning fog and stratus possible in and near the mountains
Saturday morning. IFR in early morning river valley fog
possible this weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ005>008-013>018-
     024>030-033-034-039-515>526.
OH...Flood Watch through Friday morning for OHZ083-085>087.
KY...Flood Watch through Friday morning for KYZ101>103-105.
VA...Flood Watch through Friday morning for VAZ003-004.

&&

SYNOPSIS...JSH/FK
NEAR TERM...JSH/TRM
SHORT TERM...FK
LONG TERM...FK
AVIATION...MEK
Hazardous weather outlook, Jul 27, 10:40 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Charleston WV
1040 PM EDT Wed Jul 27 2022

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>030-
033-034-039-515>526-290245-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1040 PM EDT Wed Jul 27 2022

...FLOOD WATCH IN EFFECT INTO FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a risk that thunderstorms on Thursday and Friday could
produce damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ009>011-019-020-031-032-040-290245-
Wood-Pleasants-Tyler-Ritchie-Doddridge-Harrison-Taylor-Barbour-
1040 PM EDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of central West
Virginia and northern West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A front is expected to linger across the region for the remainder of
the work week resulting in rounds of showers and thunderstorms. Some
instances of flash flooding are possible.

There is also a risk that thunderstorms on Thursday and Friday could
produce damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-290245-
Perry-Morgan-Athens-Washington-Vinton-
1040 PM EDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A front is expected to linger across the region for the remainder of
the work week resulting in rounds of showers and thunderstorms. Some
instances of flash flooding are possible.

There is also a risk that thunderstorms on Thursday and Friday could
produce damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 27, 9:14 PM EDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
914 PM EDT Wed Jul 27 2022

WVZ005-006-013-014-280145-
Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
914 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of southeastern Cabell,
southwestern Putnam, central Lincoln and central Wayne Counties
through 945 PM EDT...

At 914 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Gay, or near Louisa, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wayne, Hamlin, Ranger, East Lynn Lake, Spurlockville, Kiahsville,
Harts, West Hamlin, Sweetland, Branchland, Salt Rock, Palermo,
Griffithsville, East Lynn, Genoa, Mud and Myra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3837 8203 3814 8194 3812 8195 3810 8195
      3808 8248 3826 8252
TIME...MOT...LOC 0114Z 263DEG 44KT 3817 8258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jul 27, 9:43 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
943 PM EDT Wed Jul 27 2022

WVZ006-013>015-026-280215-
Boone WV-Kanawha WV-Lincoln WV-Cabell WV-Putnam WV-
943 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of southeastern Cabell,
west central Kanawha, southern Putnam, northern Lincoln and north
central Boone Counties through 1015 PM EDT...

At 941 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hamlin, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Hamlin, Jefferson, South Charleston, St. Albans,
Dunbar, Cross Lanes, Alum Creek, Institute, Tornado, West Hamlin,
Sweetland, Sod, Woodville, Ashford, Branchland, Salt Rock, Palermo
and Griffithsville.

This includes the following highways...
 Interstate 64 in West Virginia between mile markers 45 and 56.
 Route 119 between mile markers 59 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3815 8221 3835 8224 3847 8168 3816 8163
TIME...MOT...LOC 0141Z 263DEG 44KT 3826 8210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jul 27, 10:12 PM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
1012 PM EDT Wed Jul 27 2022

WVZ013>015-280245-
Kanawha WV-Lincoln WV-Putnam WV-
1012 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of central Kanawha,
south central Putnam and northeastern Lincoln Counties through 1045
PM EDT...

At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tornado, or near Nitro, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Chesapeake, Marmet, Belle, Cedar Grove, East Bank,
Glasgow, Pratt, Cross Lanes, Pinch, Alum Creek, Institute, Tornado
and Coal Fork.

This includes the following highways...
 Interstate 79 between mile markers 1 and 17.
 Interstate 77 in West Virginia between mile markers 96 and 110.
 Interstate 64 in West Virginia between mile markers 45 and 57.
 West Virginia Turnpike between mile markers 87 and 95.
 Route 119 between mile markers 63 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3852 8137 3821 8136 3821 8164 3822 8165
      3822 8169 3823 8170 3822 8172 3821 8172
      3821 8176 3822 8176 3823 8178 3821 8179
      3821 8190 3842 8192
TIME...MOT...LOC 0211Z 263DEG 44KT 3833 8180

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Local storm report, Jul 27, 11:43 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 PM EDT WED JUL 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLASH FLOOD      6 SE R.D. BAILEY LAKE   37.54N 81.74W
07/27/2022                   WYOMING            WV   911 CALL CENTER

            WYOMING COUNTY 911 ADVISED THERE IS HIGH
            WATER ACROSS THE ROAD OF PAD FORK IN
            HANOVER, WV.

&&
Special weather statement, Jul 28, 12:14 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
1214 AM EDT Thu Jul 28 2022

VAZ003-004-280545-
Dickenson-Buchanan-
1214 AM EDT Thu Jul 28 2022

...Streams and Creeks Running High...

A band of showers and thunderstorms has produced heavy rainfall
across northern Dickenson and western Buchanan Counties. Some areas
have received 1 to 1.5 inches in the last couple of hours. This will
cause creeks and streams to run high with water problems possible in
low lying areas and areas of poor drainage.

LAT...LON 3719 8239 3726 8238 3727 8235 3728 8234
      3728 8232 3730 8231 3738 8220 3737 8200
      3723 8207
TIME...MOT...LOC 0408Z 240DEG 49KT 3730 8223

25
Local storm report, Jul 28, 12:22 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1222 AM EDT THU JUL 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     FLASH FLOOD      DELBARTON               37.70N 82.19W
07/27/2022                   MINGO              WV   911 CALL CENTER

            PER MINGO COUNTY DISPATCH- HIGH WATER
            REPORTED AT SEVERAL PLACES IN THE TOWN OF
            DELBARTON.

0150 PM     FLASH FLOOD      RED JACKET              37.65N 82.13W
07/27/2022                   MINGO              WV   911 CALL CENTER

            PER MINGO COUNTY 911- HIGH WATER IS BEING
            REPORTED ON SOME ROADS IN THE TOWN OF RED
            JACKET.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:28 PM EDTSpecial Weather StatementRLXMingo32 min
Jul 27, 8:49 PM EDTSpecial Weather StatementRLXWayne26 min
Jul 27, 9:14 PM EDTSpecial Weather StatementRLXLincoln, Wayne31 min
Jul 27, 9:43 PM EDTSpecial Weather StatementRLXLincoln32 min
Jul 27, 10:12 PM EDTSpecial Weather StatementRLXKanawha33 min
Jul 27, 11:32 PM EDTFlash Flood WarningRLXBraxton, Lewis, Randolph, Upshur5 hr
Jul 28, 12:35 AM EDTFlash Flood WarningRLXMcDowell6 hr
Jul 28, 5:31 AM EDTSpecial Weather StatementRLXMingo89 min
Jul 28, 12:14 AM EDTSpecial Weather StatementRLXBuchanan91 min
Jul 28, 6:40 AM EDTFlash Flood WarningRLXDickenson4 hr
Jul 28, 8:07 AM EDTFlash Flood WarningRLXDickenson3 hr
Jul 28, 10:30 AM EDTAreal Flood WarningRLXDickenson11 hr
Jul 28, 11:35 AM EDTAreal Flood WarningRLXDickenson9 hr

Nearby

Flash Flood Warnings in Virginia, 2022Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.